Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 56, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 8, 2011, 7:43 PM CST for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 77 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2011, 7:43 PM CST (01:43 UTC)
- Expired
- Mar 8, 2011, 9:00 PM CST
- In force
- 77 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Catahoula Parish, LA, Concordia Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 8:09 PM CST | HAIL 0.5 | Archie, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 1:08 PM CST | Tornado Watch | SPC | 9 hr |
| Mar 8, 7:37 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 542 m²/s²
- 0-3 km storm-relative helicity
- 664 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
248
WUUS54 KJAN 090143
SVRJAN
LAC025-029-090300-
/O.NEW.KJAN.SV.W.0056.110309T0143Z-110309T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
743 PM CST TUE MAR 8 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CATAHOULA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...MONTEREY...LARTO...
CONCORDIA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF FERRIDAY...
* UNTIL 900 PM CST
* AT 743 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15
MILES WEST OF LARTO MOVING NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALTERS...NEW ERA...MAYNA...ARCHIE...JONESVILLE...WILDSVILLE...DEER
PARK...FROGMORE...WEST FERRIDAY...CLAYTON...LEE BAYOU AND SPOKANE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST WEDNESDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI.
&&
LAT...LON 3157 9201 3181 9158 3176 9153 3174 9138
3162 9142 3165 9151 3160 9150 3160 9143
3154 9145 3153 9151 3143 9149 3139 9151
3143 9153 3142 9157 3138 9154 3135 9155
3129 9202
TIME...MOT...LOC 0143Z 239DEG 39KT 3140 9210
$$
GRG2 follow-up statements
233
WWUS54 KJAN 090211
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
811 PM CST TUE MAR 8 2011
LAC025-029-090300-
/O.CON.KJAN.SV.W.0056.000000T0000Z-110309T0300Z/
CATAHOULA LA-CONCORDIA LA-
811 PM CST TUE MAR 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR NORTHERN CONCORDIA AND SOUTHERN CATAHOULA PARISHES...
AT 811 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ARCHIE MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONTEREY...JONESVILLE...WILDSVILLE...FROGMORE...WEST FERRIDAY...
FERRIDAY...RIDGECREST...CLAYTON...LEE BAYOU AND SPOKANE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST WEDNESDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI.
&&
LAT...LON 3181 9158 3176 9153 3174 9138 3162 9142
3165 9151 3160 9150 3160 9143 3154 9147
3153 9151 3146 9151 3143 9149 3139 9151
3143 9153 3139 9200 3157 9201
TIME...MOT...LOC 0211Z 239DEG 31KT 3156 9189
$$
GRG608
WWUS54 KJAN 090229
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
829 PM CST TUE MAR 8 2011
LAC025-029-090300-
/O.CON.KJAN.SV.W.0056.000000T0000Z-110309T0300Z/
CATAHOULA LA-CONCORDIA LA-
829 PM CST TUE MAR 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR NORTHERN CONCORDIA AND CENTRAL CATAHOULA PARISHES...
AT 830 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JONESVILLE MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FROGMORE...WEST FERRIDAY...FERRIDAY...RIDGECREST...CLAYTON...LEE
BAYOU AND SPOKANE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST WEDNESDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI.
&&
LAT...LON 3164 9187 3181 9158 3176 9153 3174 9138
3162 9142 3165 9148 3165 9151 3160 9150
3160 9145 3154 9147 3149 9187
TIME...MOT...LOC 0230Z 239DEG 31KT 3161 9177
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 4:41 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Mar 8, 4:41 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CST TUE MAR 8 2011
.DISCUSSION...
HIGH-END SEVERE WEATHER AND FLASH FLOODING IS STILL ANTICIPATED
THROUGH TONIGHT AND INTO TOMORROW MORNING. FORECAST THINKING IS STILL
ABOUT THE SAME...WITH THE GREATEST RISK FOR SEVERE WEATHER ALONG AND
WEST OF THE MS RIVER EXTENDING SOUTHEAST ACROSS SOUTH CENTRAL
MS...AND THE GREATEST RISK FOR FLASH FLOODING ALONG AND SOUTHEAST OF
THE NATCHEZ TRACE PARKWAY.
A WARM FRONT REMAINS DRAPED ACROSS THE ARKLAMISS THIS AFTN WITH SFC
DEWPOINTS STILL IN THE LOWER 50S ALONG THE HWY 82 CORRIDOR FROM GWO
TO GTR...WHILE UPPER 60S DEWPOINTS WERE SURGING INLAND AND
APPROACHING THE NATCHEZ AREA PRIOR TO SUNSET. SCATTERED MOSTLY
ELEVATED STORMS HAVE CONTINUED FOR MUCH OF THE DAY...BUT
SURFACE-BASED STORMS HAVE BEEN MOVING INTO THE HIGHWAY 84 CORRIDOR
WITH THE MOST INTENSE STORMS NOW APPROACHING THE COLUMBIA TO
HATTIESBURG AREA.
THE LATEST GUIDANCE INDICATES THE WARM SECTOR WILL CONTINUE TO SURGE
INLAND AND EXPECT MID 60S SFC DEWPOINTS WILL APPROACH THE I-20
CORRIDOR DURING THE NIGHT WITH MIXED LAYER CAPE EXCEEDING 700 J/KG...
GIVEN THE VERY STRONG SHEAR EXPECTED (0-1KM 35-40KTS, 0-6KM >50KTS)
AND HIGH VORTICITY GENERATION POTENTIAL OVER NE LA INTO SRN MS...WE
ARE STILL VERY CONCERNED WITH THE RISK FOR STRONG TORNADOES OVER SRN
AND WRN PORTIONS OF THE FORECAST AREA...WITH THE RISK DECREASING
SHARPLY OVER NC/NE PORTIONS OF MS ALONG THE HWY 82 CORRIDOR WHERE
INSTABILITY SHOULD REMAIN ELEVATED FOR THE MOST PART.
THE RISK FOR SEVERE WEATHER AND FLOODING WILL BECOME MOSTLY CONFINED
TO SOUTHEAST PORTIONS OF THE ARKLAMISS WEDNESDAY MORNING...WITH
DRIER CONDITIONS MOVING INTO THE ENTIRE AREA FOR THE AFTN. /EC/
&&
.HYDROLOGY...
VERY STRONG MOISTURE TRANSPORT WITH PRECIPITABLE WATER VALUES IN
EXCESS OF 1.5 INCHES...A VERY RICH BOUNDARY LAYER...AND INCREASINGLY
DEEP MOISTURE PROFILES WILL SUPPORT INTENSE RAINFALL RATES IN TSTM
ACTIVITY...AS HAS ALREADY BEEN THE CASE OVER SC/SE MS. DEEP LAYER
WIND FIELDS BECOME MORE UNIDIRECTIONAL THROUGH THE NIGHT AND WILL
SUPPORT AN INCREASED POTENTIAL FOR TRAINING STORMS. HIGH RES WRF
OUTPUT INDICATES THE POTENTIAL FOR > 5 TO 7 INCHES OF RAINFALL SOUTH
OF I-20 OVER SC/SE MS TONIGHT INTO WED MORNING. THERE ARE SOME
INDICATIONS OF BI-MODAL QPF MAXES AS PRIMARY TROUGH AXIS APPROACHES
AND INCITES TSTM COMPLEX OVER WRN PORTIONS OF THE AREA LATER THIS
EVNG...WHILE THE COMPLEX OVER SC/SE MS REMAINS ANCHORED THERE. THE
OVERALL MODEL CONSENSUS SHOWS THAT THE CURRENT FLASH FLOOD WATCH
NEEDS TO BE EXPANDED A LITTLE FARTHER NW INTO NC MS AND AMOUNTS HAVE
BEEN BEEFED UP A BIT AS WELL. /EC/
&&
PREV DISCUSSION... /ISSUED 910 AM CST TUE MAR 8 2011/
THURSDAY THROUGH TUESDAY...QUIET WEATHER WILL RETURN TO THE REGION
FOR THE EXTENDED PORTION OF THE FORECAST. COOLER AIR WILL MOVE INTO
THE REGION AS CAA DOMINATES THURSDAY. THIS WILL ALLOW TEMPERATURES TO
BE ABOUT 5-10 DEGREES BELOW NORMAL FOR THIS POINT IN MARCH.
TEMPERATURES THURS. WILL RANGE FROM 57-63. OVERNIGHT LOWS WILL BE
CHILLY WITH FROST LIKELY FRIDAY MORNING. GUIDANCE INDICATES THAT
THERE COULD BE A LIGHT FREEZE WITH LOWS IN THE 30-33 RANGE EAST OF
I-55. THIS OCCURS AS A 1027MB SURFACE HIGH TRACKS ACROSS THE AREA.
CONDITIONS WILL NOT REMAIN TOO CHILLY FOR TOO LONG AS SHORTWAVE
RIDGING MOVES OVER THE AREA FRIDAY AND THE SFC HIGH SCOOTS A LITTLE
TO THE EAST. THIS WILL BRING LIGHT SOUTHERLY FLOW BACK TO THE REGION
AND HELP TO SEND HIGHS BACK INTO THE MID TO UPPER 60S.
SATURDAY INTO SATURDAY NIGHT...A WEAK TROUGH AXIS WILL MOVE THROUGH
THE NORTHERN PART OF THE REGION BUT LOOKS TO NOT MAKE IT COMPLETELY
THROUGH THE CWA. THE MAIN AFFECT FROM THIS WOULD BE TO BRING IN SOME
CLOUD COVER AND A LITTLE BIT OF DRIER AIR...MOSTLY TO LOCATIONS
ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. NO RAINFALL IS EXPECTED
WITH THIS PASSAGE. UNLIKE THIS PAST WEEKEND...THE UPCOMING WEEKEND
LOOKS TO BE FANTASTIC. WAA INCREASES AND TEMPERATURES WILL BE IN THE
UPPER 60S/LOWER 70S BOTH SATURDAY AND SUNDAY. OVERNIGHT LOWS WILL BE
COOL IN THE 40S...BUT CONDITIONS EXPECTED TO BE DRY.
THE NEXT POTENTIAL FOR RAIN COMES AROUND MONDAY. MODELS SHOW SOME
DIFFERENCES IN SOLUTIONS AS TO HOW MUCH A SHORTWAVE TROUGH WILL DIG
OVER THE SOUTHERN PLAINS. THE GFS IS A BIT FASTER AND A BIT MORE
BULLISH IN DEVELOPING THE UPPER LOW AND KEEPING IT A CLOSED LOW AS
IT BARRELS THROUGH THE SOUTHEAST STATES.. AS WELL AS DEVELOPING A SFC
LOW AND TRACKING IT ACROSS ARKANSAS MONDAY EVENING. THE ECMWF IS MUCH
WEAKER AND EVENTUALLY OPENS IT UP INTO A WAVE AS IT MOVES NORTH OF
THE REGION. THE GFS ENSEMBLES DO NOT SHOW MUCH DEEPENING OF THE
TROUGH WHICH MIGHT LEND THAT THE OPERATIONAL GFS IS A BIT TOO
BULLISH. EITHER WAY...THIS WOULD LEAD TO THE NEXT POTENTIAL CHANCE
FOR RAIN. /28/
&&
.AVIATION...
DEEP MOISTURE WILL INCREASE TODAY AHEAD OF A DEVELOPING LOW PRESSURE
SYSTEM THAT WILL MOVE ACROSS THE AREA TONIGHT AND WEDNESDAY. MVFR
CATEGORY CEILINGS WERE BEING REPORTED ALONG THE SOUTHERN 2/3RDS OF
THE REGION AND WILL SPREAD NE ACROSS ENTIRE AREA PRIOR TO NOON. AREA
RADARS WERE INDICATING SCATTERED SHOWERS/TSTMS TRACKING NORTHEAST
ACROSS THE REGION. SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE
THIS AFTERNOON. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
TONIGHT WITH DETERIORATING CEILINGS AND VSBYS FOR ALL SITES
INCLUDING IFR/LIFR CONDITIONS IN HEAVIER RAIN. CONDITIONS WILL
IMPROVE WEDNESDAY IN THE WAKE OF A STRONG COLD FRONT THAT WILL BE
NEAR GLH BY 12Z WED AND BE SE OF HBG BY 21Z WED. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 62 73 39 61 / 100 52 3 0
MERIDIAN 59 78 38 64 / 100 91 5 0
VICKSBURG 61 71 39 60 / 100 39 3 0
HATTIESBURG 63 81 42 65 / 100 96 2 0
NATCHEZ 59 69 40 60 / 100 46 2 0
GREENVILLE 58 64 38 58 / 100 20 4 0
GREENWOOD 57 68 37 57 / 100 32 6 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MSZ030>033-
037>039-042>066-072>074.
LA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR LAZ016-023>026.
AR...NONE.
&&
EC/17/28Hazardous weather outlook, Mar 8, 3:59 PM CST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 359 PM CST TUE MAR 8 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047>049-053>056- 059>066-072>074-092200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA- WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 359 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY HIGH END SEVERE WEATHER...INCLUDING THE POSSIBILITY OF STRONG TORNADOES...AND FLASH FLOODING...WILL BE POSSIBLE TONIGHT AS A STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND SEVERE WEATHER INCLUDING TORNADOES...DAMAGING WIND GUSTS GREATER THAN 75 MPH...AND HAIL TO THE SIZE OF GOLF BALLS. THE RISK OF SEVERE WEATHER WILL DIMINISH FROM WEST TO EAST DURING THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ018-019-025-027-034>037-041>045-050>052-057-058-092200- BOLIVAR-SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ATTALA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-SCOTT-NEWTON- LAUDERDALE-JASPER-CLARKE- 359 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... .DAY ONE...TONIGHT AND WEDNESDAY SEVERE WEATHER AND FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND SEVERE WEATHER INCLUDING TORNADOES...DAMAGING WIND GUSTS UP TO 60 MPH...AND HAIL TO THE SIZE OF QUARTERS. THE RISK OF SEVERE WEATHER WILL DIMINISH FROM WEST TO EAST DURING THE MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ026-028>033-038-039-046-092200- GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON- NOXUBEE-KEMPER- 359 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI... .DAY ONE...TONIGHT AND WEDNESDAY STRONG TO SEVERE THUNDERSTORMS AND FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH AND HAIL. THE RISK OF SEVERE WEATHER WILL DIMINISH FROM WEST TO EAST DURING THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
In the hours before
Local storm report, Mar 8, 7:13 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
713 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 2 NW LUMBERTON 31.02N 89.48W
03/08/2011 E1.00 INCH LAMAR MS LAW ENFORCEMENT
&&
CMELocal storm report, Mar 8, 7:19 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
719 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD BROOKHAVEN 31.58N 90.45W
03/08/2011 LINCOLN MS EMERGENCY MNGR
SEVERAL ROADS FLOODED AND ONE WATER RESCUE OF PERSON IN
STALLED CAR
&&Local storm report, Mar 8, 7:21 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HEAVY RAIN HATTIESBURG 31.31N 89.31W
03/08/2011 M2.65 INCH FORREST MS EMERGENCY MNGR
RAINFALL AMOUNT MEASURED AT COUNTY EOC IN AN HOUR AND A
HALF
&&Local storm report, Mar 8, 7:25 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 3 SW BAXTERVILLE 31.05N 89.63W
03/08/2011 LAMAR MS EMERGENCY MNGR
TREE DOWN ON LOST JOHN ROAD. TIME ESTIMATED FROM RADAR
&&Local storm report, Mar 8, 7:34 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
734 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLASH FLOOD BROOKHAVEN 31.58N 90.45W
03/08/2011 LINCOLN MS EMERGENCY MNGR
COUNTY WIDE FLOODING BEGINGING TO OCCUR ON LOWER-LYING
COUNTY ROADS. CONDITIONS CONTINUE TO WORSEN.
&&
JALLENLocal storm report, Mar 8, 7:36 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
736 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM NON-TSTM WND DMG HEBRON 31.72N 89.95W
03/08/2011 JEFFERSON DAVIS MS EMERGENCY MNGR
TREE DOWN AT INTERSECTION OF HIGHWAY 42 AND OLD HEBRON
ROAD. TIME ESTIMATED.
0700 PM NON-TSTM WND DMG SOCIETY HILL 31.41N 89.89W
03/08/2011 JEFFERSON DAVIS MS EMERGENCY MNGR
TREE DOWN ACROSS HATHORN ROAD. TIME ESTIMATED.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:58 PM CST | Severe Thunderstorm Warning | JAN | Catahoula | 62 min |
| Mar 8, 10:47 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 43 min |
| Mar 8, 11:16 PM CST | Severe Thunderstorm Warning | JAN | Concordia, Franklin, Tensas | 44 min |
| Mar 8, 11:30 PM CST | Flash Flood Warning | JAN | Catahoula | 3 hr |
| Mar 8, 11:48 PM CST | Flash Flood Warning | JAN | Franklin, Madison, Tensas | 3 hr |
| Mar 9, 12:07 AM CST | Severe Thunderstorm Warning | JAN | Concordia | 23 min |
| Mar 9, 12:28 AM CST | Flash Flood Warning | JAN | Catahoula, Concordia | 3 hr |
| Mar 9, 12:58 AM CST | Severe Thunderstorm Warning | JAN | Concordia | 47 min |
| Mar 9, 2:34 AM CST | Flash Flood Warning | JAN | Catahoula | 116 min |
| Mar 9, 2:47 AM CST | Flash Flood Warning | JAN | Tensas | 118 min |
| Mar 9, 3:24 AM CST | Flash Flood Warning | JAN | Catahoula, Concordia | 2 hr |
| Mar 9, 4:28 AM CST | Areal Flood Warning | JAN | Catahoula | 6 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.